Alert archive / Florida / Flood Watches in 2016

Flood Watch 2, NWS Jacksonville, FL

August 7, 2016Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this flood watch at Aug 7, 2016, 2:46 AM EDT for Gilchrist County, Suwannee County, Florida. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Aug 7, 2016, 2:46 AM EDT (06:46 UTC)
Expired
Aug 9, 2016, 2:43 AM EDT
In force
48 hr
Issued by
NWS Jacksonville, FL
Flood severity
None

Counties Gilchrist County, FL, Suwannee County, FL

The radar

The Moody AFB radar (KVAX), 104 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1079 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1079 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Aug 6, 9:28 PM EDT, 5 hours 18 minutes earlier.

Area forecast discussion, Aug 6, 9:28 PM EDT, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
928 PM EDT SAT AUG 6 2016

.UPDATE...The convection has waned to near nil this evening, with
showers and isolated thunderstorms consolidating over the broad, closed
and stacked low over the Florida Big Bend Region. High resolution models
have additional convection developing overnight near the closed and
stacked low over the Big Bend then advecting eastward after midnight
near the southwest precipice of the JAX CWA. Kept numerous showers
with a slight chance of thunderstorms developing over the Suwannee
Valley and areas along and west of Interstate 75 during the
overnight hours with isolated to scattered showers with isolated
embedded thunderstorms advecting eastward across across NE FL
during the pre-dawn hours. Locally heavy rainfall will remain a
possibility, especially along and west of state route 301 Sunday
as the broad low makes a subtle nudge eastward.

&&

.AVIATION...Scattered SHRA/TSRA will move east from the Florida
Big Bend region toward KGNV during the overnight and pre-dawn
hours. Late evening VFR conditions will prevail at coastal
terminals through 10z. However...cigs over the central peninsula
will begin to deteriorate to MVF by 10z as rain showers with
embedded tstms move eastward between I-75 and highway 301. This
round of convection moving onshore from the Gulf of Mexico will
migrate eastward during the pre-dawn hours into the early daylight
hours toward the NE FL coast where the best areal coverage resides
with deep swly flow in place. As the morning progresses, current
thinking is that precipitation chances will increase with
scattered to numerous showers and thunderstorms moving eastward
toward the coast as another round of convection moves onshore
from the Gulf. For now have TEMPO groups starting at 14z. Timing
will be refined overnight for earlier onset of convection if needed.
During the morning daylight hours, coastal aerodromes can
experience intermittent MFR conditions with lowered cigs with
brief heavy rainfall and embedded thunderstorms.

&&

.MARINE...S to SW flow will generally remain at 10-15 knots with seas 2-5 ft
through tonight, then a further increase to 15-20 knots with seas
3-6 ft Sunday as pressure gradient tightens between High to the
East and Low Pressure/Trof to the West and Small Craft Exercise
Caution /SCEC/ headlines may be required. A further increase to
Small Craft Advisory /SCA/ conditions will be possible Sunday
Night into Early Next week as pressure gradient continues to
increase and south winds to 20-25 knots and seas 5-7 ft will be
possible especially offshore.

Rip Currents: Low risk continues through the weekend as breakers
only in the 1-2 ft range.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  91  75  90 /  10  40  40  80
SSI  77  87  78  86 /  10  30  50  70
JAX  75  87  76  86 /  20  50  60  80
SGJ  76  87  75  86 /  20  50  70  80
GNV  73  85  75  84 /  60  80  80  80
OCF  73  83  74  84 /  60  90  80  80

&&

.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.

&&

Cordero/Shuler/Nelson
Hazardous weather outlook, Aug 6, 11:52 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1152 PM EDT SAT AUG 6 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-080500-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1152 PM EDT SAT AUG 6 2016

...HEAVY RAINFALL POTENTIAL FOR PORTIONS OF NORTHEAST FLORIDA THIS
WEEKEND THROUGH MID WEEK....

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

THE POTENTIAL FOR LOCALLY HEAVY RAINFALL INCREASES THROUGH SUNRISE ACROSS
PORTIONS OF THE SUWANNEE RIVER VALLEY INCLUDING GILCHRIST...ALACHUA
AND MARION COUNTIES AS AN AREA OF LOW PRESSURE FORMS IN THE EASTERN
GULF OF MEXICO AND DRIFTS INLAND ACROSS NORTH FLORIDA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

WAVES OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY ESPECIALLY
ACROSS NORTHEAST FLORIDA SOUTH OF THE INTERSTATE 10 CORRIDOR.

THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING
HOURS.

ELEVATED SOUTHERLY WINDS OVER THE COASTAL WATERS WILL NEAR
ADVISORY LEVELS SUNDAY NIGHT THROUGH MONDAY NIGHT AS LOW PRESSURE
MEANDERS ACROSS THE NORTHEASTERN GULF COAST STATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Nearby

Flood Watches in Florida, 2016Every flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.